# SDR CA121217008

- Difficulty date: November 20, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Propeller: Hartzl HCE4A3I
- System (JASC): 3060 · Propeller/Rotor Anti-Ice/De-Ice System
- Part: Boot
- Condition: Shorted
- Location: Prop De-Ice
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

(CAN) DURING PREFLIGHT TESTING THE PROP DEICE SYSTEM IT WAS NOTED THAT THE RT SIDE DID NOT SHOW FULL AMPERAGE READINGS.  UPON INVESTIGATING BY THE MAINTENANCE STAFF THEY FOUND THAT 1 BOOT ON THE RT PROP ASSY WAS SHORTED OUT AND BURNED.  FURTHER INVESTIGATION WHICH FACILITATED REMOVAL OF THE BOOT CAME TO CONCLUDE THAT THE NICKEL L/E HAD CRACKED AND HAD DELAMINATED THUS PUNCTURING THE DEICE BOOT AND CAUSING THE RESISTANCE LOOP INSIDE TO SHORT OUT AND BURN ONCE POWER WAS APPLIED TO THE DEICING SYS.  THERE WAS NO EVIDENCE OF IMPACT DAMAGE TO THE AREA OR THE NICKEL L/E THAT WOULD HAVE BEEN A ROOT CAUSE FOR THE CRACK.  THE ASSY HAD 1723 HRS TOTAL TIME ON IT, AND THESE PROPS ARE SCHEDULE FOR O/H AT 4000 HRS.
